Eyes drooping after Botox?

I had Botox Dec. 18. My Eye started to droop about 60 days later . Is this possible from Botox . My eye wasn't doing this a week ago . I've had Botox for 5 years now and no problems . The eye droop is at it's worst when just waking up. I look like I have no eyelid. Very heavy looking . It does look a little better as day goes on ..

Doctor Answers 9

Eyelid droop 60 days after Botox...

Your new-onset eyelid droop 60 days after Botox treatment is UN-likely due to the Botox treatment.  I would see an neurologist to fully evaluate your condition.

Good luck.

Botox and Droopy Eye

A droop from Botox would be highly unusual 60 days later. I would recommend you consult a neurologist to make certain that you do not have an underlying neurological problem. Please let me know. 

Botox and droopy eye

It is unlikely that Botox has anything to do with your droopy eye at this point in time. You should see your doctor or a neurologist for this.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Drooping Eyelid

Although eyelid droop can be cause from neurotoxin treatment, this would be noted in the first two weeks and gradually get better.  After 60 days, there is no chance it is a direct cause of the toxin.  Given your history of improvement as the day goes on, you should see a neurologist or opthamologist or PMR physician, as all specilaize in weekness of muscles and nerves around the eye.  There is a condition called myasthenia gravis that can present like this.  Regardless, the cosmetic treatment is not at fault here.  Please follow up with your general physicians.  I wish you the best of luck, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Drooping eyelid or eyebrow after Botox will be seen within 2 weeks, not 60 days.

The effects of Botox take about 10 days to be fully appreciated.  At 60 days, it is already starting to wear off.  There are 2 different problems that can occur, drooping of the eyelid or lid ptosis, and drooping of the eyebrow, brow ptosis.  If the forehead is injected incorrectly - (too much, too low, in a poor candidate for the injection), the brows will fall.  If the Botox is placed too close to the brow, some could leak down into the elevator of the eyelid and cause the lid to fall.  This is a major cosmetic problem that reverses over a few weeks.  In any event, you need to see an eye doctor to see why there is drooping that is unrelated to your Botox injections.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Droopy Eye after Botox.

Hi DC.  If your eye were going to droop in response to a Botox injection, it would not take 60 days to do so, rather it would happen within a week of injection.  What you are describing would be unrelated to Botox and you should go to your general practitioner to be evaluated.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Botox and eye droop

Botox, on average takes effect within a week.  The muscles remain weak for approximately 3-4 months.  You did not indicate where the Botox was injected (corrugator or forehead) but either way the result would be diminishing by sixty days.  Eye droop occurs usually 4 to 10 days after injection.  Depending on location of injection, the eyelid may gradually increase movement, moving up within two weeks after injection.  I am not aware of 60 day late onset of Botox.  You may need to seek medical attention.  This heavy lid may be the result of another cause.
Thank you.

Nana N. Mizuguchi, MD, FACS
Louisville Plastic Surgeon
4.7 out of 5 stars 45 reviews

Eyes drooping after Botox

If too much Botox is injected into the forehead, the muscle which elevates the brow can become too weak to function well and cause a droopy eyebrow/eyelid.

Samer W. Cabbabe, MD, FACS
Saint Louis Plastic Surgeon
4.8 out of 5 stars 48 reviews

BOTOX WITH DROOPY EYE

It is extremely unlikely that a droopy eye is a result of botox 60 days following treatment.  This could represent a significant health issue, so consult your primary doctor or neurologist as soon as possible.

Good luck!

Jeffrey B. Wise, MD, FACS
Wayne Facial Plastic Surgeon
4.9 out of 5 stars 130 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.